Alert archive / North Carolina / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 76, NWS Wilmington, NC

July 23, 2019Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 23, 2019, 5:40 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2019, 5:40 PM EDT (21:40 UTC)
Expired
Jul 23, 2019, 6:15 PM EDT
In force
35 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:50 PM EDTTSTM WND DMG2 W Bladenboro, NCTREES DOWN AT FOREST DR AND RICHARDSON RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2019-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2350 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2019-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2350 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

122 
WUUS52 KILM 232140
SVRILM
NCC017-047-155-232215-
/O.NEW.KILM.SV.W.0076.190723T2140Z-190723T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
540 PM EDT Tue Jul 23 2019

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  East central Robeson County in southeastern North Carolina...
  Southwestern Bladen County in southeastern North Carolina...
  North central Columbus County in southeastern North Carolina...

* Until 615 PM EDT.

* At 540 PM EDT, a severe thunderstorm was located near Bladenboro,
  or 12 miles northwest of Whiteville, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines.

* Locations impacted include...
  Elizabethtown, Bladenboro, Boardman, Bladen Community College,
  Abbottsburg, Butters, Clarkton, Dublin and Bladen County Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3435 7881 3448 7898 3475 7874 3456 7851
TIME...MOT...LOC 2140Z 223DEG 19KT 3447 7884 

HAIL...<.75IN
WIND...60MPH
 
$$

MBB
1 follow-up statement
353 
WWUS52 KILM 232215
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
615 PM EDT Tue Jul 23 2019

NCC017-047-155-232224-
/O.EXP.KILM.SV.W.0076.000000T0000Z-190723T2215Z/
Robeson NC-Bladen NC-Columbus NC-
615 PM EDT Tue Jul 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROBESON...
SOUTHWESTERN BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES WILL EXPIRE
AT 615 PM EDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.  However gusty 
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern North Carolina.

LAT...LON 3435 7881 3448 7898 3475 7874 3456 7851
TIME...MOT...LOC 2214Z 223DEG 19KT 3460 7869 

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:03 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 23, 3:03 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
303 PM EDT Tue Jul 23 2019

.SYNOPSIS...
A cold front will bring showers and strong thunderstorms this
evening and then a much more seasonable airmass for the
remainder of the week. Light showers could linger for a few days
along the coast as the front stalls offshore but stays nearby.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
As of 300 PM Tuesday...Visible channel shows outflow racing out
ahead of primary convective line, as steering flow guides storms
nearly parallel to the frontal boundary. The outpacing outflow may
cause some weakening in cells, but plentiful CAPE abounds ahead of
the front to be tapped, areas in sun much of the day.

Strong to severe into the I-95 corridor possible after 3 pm
based on latest trends, working toward the coast into early
evening. Reflectivity trends in models nearly all show weakening
toward the coast tonight, but not rapidly.

The arrival near peak heating well inland will support a higher
probability of damaging TSTM wind gusts over the western parts
NE SC and SE NC. 'Slight' risk remains intact for the area and
a watch is possible, for damaging TSTM wind probabilities ~15%.

This evening a zone of enhanced helicity will reside along the
coast as the frontal pressure field begins to interact with
resultant low-level winds near the coast from the days heating,
concurrently as the line of convection traverses the area, and
as such a 2-3% tornado risk across the coastal interior very
late afternoon or early evening.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...Seasonable temperatures expected through the
period. There may be a bit of unsettled weather however mainly in
the form of shallow convection and especially along the coast. This
will be in response to some moisture being drawn up over the
offshore front as flat waves of low pressure develop over FL and the
NE Gulf which then move northeast along the length of the boundary.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...Frontal moisture will continue to pool near
the coast Friday through Sunday though the weakening mid level
trough could lead to insufficient lift for meaningful rain chances.
Temperatures will start the period very close to climatology. There
will be no airmass change in the latter part but solar insolation
will be strong enough to lead to a very gradual warming trend.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 1645Z...Isolated showers and storms are possible along the
sea breeze this afternoon, but the significant chance for
thunderstorms will come this evening. Expect a cold front to
approach from the west bringing with it widespread thunderstorms
with the possibility of damaging winds. Knowing the exact
impacts will be difficult until the line develops, but it is
safe to say that every terminal will likely see a temporary
category or two reduction due to heavy rainfall during the
frontal passage. As the front moves east, it will stall along
the coast. Moisture will interact with the marine BL and showers
will maintain their presence overnight. If the front moves far
enough offshore, coastal terminals may not see any -RA, but this
decision continues to evolve. Moderate/high confidence in
stratus on Wednesday morning in the wake of the cold front.
Lingering clouds and a few showers along the coast will remain
for tomorrow as the front interacts with the remnants of TD3.

Extended Outlook...Lingering MVFR to IFR Wed as tropical
disturbance interacts with a stalled frontal boundary. Becoming
VFR Wed Eve into Thu as high pressure rebuilds from north.

&&

.MARINE...

As of 300 PM Tuesday...
Advisory flags remain hoisted as winds ahead of a front gust to
25 kt, accompanied by TSTM agitation, making the marine
environment a hazardous one. Outside of TSTMs, a windshift to
N-NE will occur late this evening, and could be gusty at times
into early Wednesday. Rain may linger behind the front into
Wednesday as well reducing marine visibility. The S wind-wave
energy lingering, will mesh with fresh incoming SSE waves every
7 seconds Wednesday with a few marine showers.

Rather unusual (for July) NE flow expected from Thursday onward
as high pressure building over the NE U.S. displaces the
seasonably normal Bermuda high to the east making the former the
local wind-maker. A frontal boundary will be stalled between
the two for most of the period. Flat waves of low pressure
moving SW to NE along this boundary will occasionally cause
minor oscillations in the wind direction. As this boundary
weakens late in the period winds will lighten and perhaps veer
to E. Late weekend seas could drop as low as 2 ft in response.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
     High Rip Current Risk until 8 PM EDT this evening for NCZ110.
MARINE...Small Craft Advisory until midnight EDT tonight for AMZ250-252-
     254-256.

&&

SYNOPSIS...MBB
NEAR TERM...MJC
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...21/8
Hazardous weather outlook, Jul 23, 5:24 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
524 PM EDT Tue Jul 23 2019

AMZ250-252-254-256-242130-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
524 PM EDT Tue Jul 23 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Strong thunderstorms are possible tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ024-032-033-039-055-058-059-242130-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Dillon-Florence-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
524 PM EDT Tue Jul 23 2019

...SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a slight risk of severe thunderstorms late this afternoon
and this evening with damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-242130-
Coastal Brunswick-
524 PM EDT Tue Jul 23 2019

...SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Severe Thunderstorm Watch.

There is a slight risk of severe thunderstorms this evening with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-242130-
Coastal Pender-Coastal New Hanover-Coastal Horry-
524 PM EDT Tue Jul 23 2019

...SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Risk of Rip Currents.
   Severe Thunderstorm Watch.

There is a slight risk of severe thunderstorms this evening with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-242130-
Coastal Georgetown-
524 PM EDT Tue Jul 23 2019

...SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Severe Thunderstorm Watch.

There is a slight risk of severe thunderstorms this evening with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ017-023-242130-
Marlboro-Darlington-
524 PM EDT Tue Jul 23 2019

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

29

In the hours before

Special weather statement, Jul 23, 4:03 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wilmington NC
403 PM EDT Tue Jul 23 2019

SCZ023-232100-
Darlington SC-
403 PM EDT Tue Jul 23 2019

...SPECIAL WEATHER STATEMENT FOR NORTHERN DARLINGTON COUNTY UNTIL 500
PM EDT...

At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dovesville, or 11 miles northeast of Hartsville, moving northeast at
55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hartsville, North Hartsville, Clyde, Dovesville, Lydia, Auburn,
Floyd, Kellytown, Society Hill and Carolina Pines Regional Medical
Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern South Carolina.

LAT...LON 3449 8005 3450 7998 3449 7996 3449 7989
      3453 7983 3451 7983 3449 7981 3450 7977
      3452 7976 3449 7972 3447 7973 3447 7975
      3445 7975 3424 8012 3428 8013 3433 8018
      3437 8018 3434 8021 3433 8024 3437 8029
TIME...MOT...LOC 2003Z 231DEG 48KT 3447 7994

MBB
Special weather statement, Jul 23, 4:11 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wilmington NC
411 PM EDT Tue Jul 23 2019

NCZ087-232115-
Robeson NC-
411 PM EDT Tue Jul 23 2019

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN ROBESON COUNTY UNTIL
515 PM EDT...

At 410 PM EDT, Doppler radar was tracking a strong thunderstorm over
Laurinburg, moving northeast at 95 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm. Many of these wind gusts will occur well ahead of the
storms.

Locations impacted include...
Red Springs, Pembroke, Maxton, St. Pauls, Rex, Raemon, Shannon, Buie,
Wakulla, Prospect, Parkton, Rennert and Lumber Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3490 7894 3485 7892 3457 7939 3463 7946
      3477 7933 3482 7936 3484 7935 3483 7919
      3495 7903
TIME...MOT...LOC 2010Z 236DEG 83KT 3473 7944

MBB
Special weather statement, Jul 23, 4:28 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington NC
428 PM EDT Tue Jul 23 2019

SCZ017-232100-
Marlboro SC-
428 PM EDT Tue Jul 23 2019

...SPECIAL WEATHER STATEMENT FOR MARLBORO COUNTY UNTIL 500 PM EDT...

At 428 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bennettsville, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Bennettsville, Mccoll, Clio, Dunbar, Blenheim and Tatum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern South Carolina.

LAT...LON 3462 7945 3446 7954 3438 7967 3440 7968
      3441 7970 3439 7972 3442 7972 3444 7975
      3446 7975 3447 7973 3449 7973 3450 7975
      3452 7976 3450 7977 3449 7979 3455 7983
      3461 7981 3461 7978 3463 7979 3475 7961
TIME...MOT...LOC 2028Z 236DEG 20KT 3461 7966

MBB
Special weather statement, Jul 23, 4:48 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wilmington NC
448 PM EDT Tue Jul 23 2019

NCZ087-SCZ024-232145-
Robeson NC-Dillon SC-
448 PM EDT Tue Jul 23 2019

...SPECIAL WEATHER STATEMENT FOR CENTRAL ROBESON AND DILLON COUNTIES
UNTIL 545 PM EDT...

At 447 PM EDT, Doppler radar was tracking a strong thunderstorm near
Little Rock, or near Dillon, moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lumberton, Dillon, Pembroke, Fairmont, St. Pauls, Latta, Rowland,
Sellers, Hamer, South Of The Border, Hestertown, Robeson Community
College, Elrod, Smiths, Howellsville, Tolarsville, Oak Grove,
Bingham, Barker Ten Mile and Purvis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3485 7892 3474 7886 3469 7881 3462 7884
      3425 7953 3433 7962 3446 7954
TIME...MOT...LOC 2047Z 233DEG 24KT 3444 7946

MBB
Special weather statement, Jul 23, 4:53 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wilmington NC
453 PM EDT Tue Jul 23 2019

SCZ023-032-232130-
Florence SC-Darlington SC-
453 PM EDT Tue Jul 23 2019

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE AND CENTRAL
DARLINGTON COUNTIES UNTIL 530 PM EDT...

At 453 PM EDT, Doppler radar was tracking a strong thunderstorm over
Timmonsville, or 7 miles west of Florence, moving northeast at 30
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Florence, Darlington, Timmonsville, Lamar, Quinby, Sardis, Mars
Bluff, Darlington Raceway, Cartersville, Florence Darlington
Technical College Main Campus, Mechanicsville, Oats, Effingham,
Carolinas Hospital System, Mcleod Regional Medical Center, Carolinas
Hospital System - Cedar Tower and Health South Rehabilitation
Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern South Carolina.

LAT...LON 3420 8011 3424 8012 3442 7972 3439 7972
      3441 7970 3440 7968 3439 7969 3437 7967
      3436 7969 3431 7966 3430 7962 3427 7957
      3423 7955 3421 7955 3419 7957 3417 7957
      3395 7995 3399 7989 3408 8005 3418 8013
TIME...MOT...LOC 2053Z 233DEG 24KT 3415 7990

MBB
Special weather statement, Jul 23, 5:24 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
524 PM EDT Tue Jul 23 2019

NCZ087-096-099-SCZ024-032-033-039-055-058-059-232200-
Robeson NC-Columbus NC-Bladen NC-Marion SC-Northern Horry SC-
Williamsburg SC-Florence SC-Dillon SC-Inland Georgetown SC-
Central Horry SC-
524 PM EDT Tue Jul 23 2019

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ROBESON...CENTRAL
BLADEN...NORTHWESTERN COLUMBUS...SOUTHEASTERN FLORENCE...SOUTHEASTERN
DILLON...NORTHWESTERN HORRY...MARION AND NORTHEASTERN WILLIAMSBURG
COUNTIES UNTIL 600 PM EDT...

At 523 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bladen Community College to near Pamplico.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms. These
winds have been occurring well ahead of the storms.

Locations impacted include...
Marion, Lake City, Whiteville, Mullins, Elizabethtown, Horry, Tabor
City, Loris, Chadbourn, Bladenboro, Johnsonville, Pamplico, Fair
Bluff, Lake View, Hemingway, Boardman, Hallsboro, Rains, Southeastern
Community College and Carvers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3471 7837 3470 7837 3469 7835 3468 7835
      3467 7832 3465 7832 3464 7831 3463 7832
      3460 7830 3458 7826 3457 7826 3361 7941
      3391 7983 3470 7870 3472 7838
TIME...MOT...LOC 2123Z 271DEG 34KT 3465 7871 3397 7955

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:34 AM EDTSmall Craft AdvisoryILM20 hr
Jul 23, 4:11 PM EDTSpecial Weather StatementILMRobeson64 min
Jul 23, 4:48 PM EDTSpecial Weather StatementILMRobeson57 min
Jul 23, 5:24 PM EDTSpecial Weather StatementILMBladen, Columbus36 min
Jul 23, 5:43 PM EDTTornado WarningILMBladen32 min
Jul 23, 6:04 PM EDTSpecial Weather StatementILMColumbus41 min
Jul 23, 6:16 PM EDTSpecial Weather StatementILMBladen29 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.